Title

New Measure of Skewness of a Probability Distribution

Document Type

Article

Publication Date

10-31-2019

Publication Title

Open Journal of Statistics

Volume

9

Issue

5

First page number:

601

Last page number:

621

Abstract

Symmetry of the underlying probability density plays an important role in statistical inference, since the sampling distribution of the sample mean for a given sample size is more likely to be approximately normal for a symmetric distribution than for an asymmetric one. In this article, two new measures of skewness are proposed and the confidence intervals for true skewness are obtained via Monte Carlo simulation experiments. One advantage of the two proposed skewness measures over the standard measures of skewness is that the proposed measures of skewness take values inside the range (-1, +1).

Keywords

Sample moments; Quantiles; Computational geometry; Symmetry; Robust measure; Central limit theorem; Trapezoid rule

Disciplines

Physical Sciences and Mathematics | Statistics and Probability

Language

English

UNLV article access

Search your library

Share

COinS